Alert archive / Mississippi / River Flood Warnings in 2011
River Flood Warning 3, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at Jan 2, 2011, 6:56 AM CST for Leake County, Mississippi. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2011, 6:56 AM CST (12:56 UTC)
- Expired
- Jan 3, 2011, 9:14 AM CST
- In force
- 26 hr
- Issued by
- NWS Jackson, MS
- Flood severity
- Minor
County Leake County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 68 km from the middle of the area, began a volume at 13:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tuscolameta Creek at Walnut Grove (WTGM6). The gauge peaked at 25.90 ft at Jan 2, 2011, 8:00 PM CST.
- Action stage
- 24 ft
- Minor stage
- 25 ft
- Moderate stage
- 31.5 ft
- Major stage
- 33 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02483000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
402
WGUS44 KJAN 021256
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
656 AM CST SUN JAN 2 2011
...THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN MISSISSIPPI...
TUSCOLAMETA CREEK AT WALNUT GROVE AFFECTING LEAKE COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS.
ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS)
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.
&&
MSC079-031856-
/O.NEW.KJAN.FL.W.0003.110102T1256Z-110104T1800Z/
/WTGM6.1.ER.110102T1030Z.110102T1800Z.110104T0300Z.NO/
656 AM CST SUN JAN 2 2011
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLOOD WARNING FOR THE TUSCOLAMETA CREEK AT WALNUT GROVE
* UNTIL LATE MONDAY EVENING.
* AT 6:00 AM SUNDAY THE STAGE WAS 25.1 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 25 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 25.5 FEET BY
NOON. THE RIVER WILL FALL BELOW FLOOD STAGE LATE TOMORROW
EVENING .
* IMPACT AT 25 FEET...AGRICULTURAL LAND AND LOW AREAS ALONG AND
NEAR THE RIVER BEGIN TO FLOOD.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME MON TUE WED CREST DAY TIME
TUSCOLAMETA CREEK
WALNUT GROVE 25 25.1 SUN 06 AM 25.4 24.6 23.9 25.5 SUN 12 PM
$$3 follow-up statements
348
WGUS84 KJAN 021506
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
906 AM CST SUN JAN 2 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MISSISSIPPI...
TUSCOLAMETA CREEK AT WALNUT GROVE AFFECTING LEAKE COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS.
ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS)
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.
&&
MSC079-032106-
/O.EXT.KJAN.FL.W.0003.000000T0000Z-110105T0600Z/
/WTGM6.1.ER.110102T1030Z.110103T0600Z.110104T1500Z.NO/
906 AM CST SUN JAN 2 2011
THE FLOOD WARNING CONTINUES FOR THE TUSCOLAMETA CREEK AT WALNUT GROVE
* UNTIL LATE TUESDAY MORNING.
* AT 8:00 AM SUNDAY THE STAGE WAS 25.3 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 25 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 26 FEET BY
MIDNIGHT TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE LATE
TUESDAY MORNING.
* IMPACT AT 25 FEET...AGRICULTURAL LAND AND LOW AREAS ALONG AND
NEAR THE RIVER BEGIN TO FLOOD.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME MON TUE WED CREST DAY TIME
TUSCOLAMETA CREEK
WALNUT GROVE 25 25.3 SUN 08 AM 25.9 25.1 24.4 26.0 MON 12 AM
$$914
WGUS84 KJAN 030058
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
658 PM CST SUN JAN 2 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MISSISSIPPI...
TUSCOLAMETA CREEK AT WALNUT GROVE AFFECTING LEAKE COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS.
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.
&&
MSC079-040657-
/O.EXT.KJAN.FL.W.0003.000000T0000Z-110105T2200Z/
/WTGM6.1.ER.110102T1030Z.110103T0600Z.110105T0700Z.NO/
658 PM CST SUN JAN 2 2011
...FLOOD WARNING EXTENDED UNTIL WEDNESDAY AFTERNOON...
THE FLOOD WARNING CONTINUES FOR
THE TUSCOLAMETA CREEK AT WALNUT GROVE
* UNTIL WEDNESDAY AFTERNOON.
* AT 6:00 PM SUNDAY THE STAGE WAS 25.9 FEET AND CRESTING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 25.0 FEET.
* FORECAST...THE CREEK WILL CONTINUE TO CREST AROUND 26 FEET THIS
EVENING. IT WILL THEN BEGIN FALLING TOMORROW...GOING BELOW FLOOD
STAGE BY WEDNESDAY.
* IMPACT...AT 25.0 FEET...AGRICULTURAL LAND AND LOW AREAS ALONG AND
NEAR THE RIVER BEGIN TO FLOOD.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME MON TUE WED CREST DAY TIME
TUSCOLAMETA CREEK
WALNUT GROVE 25 25.9 SUN 06 PM 25.9 25.6 24.0 26.0 MON 12 AM
$$
DL419
WGUS84 KJAN 031514
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
914 AM CST MON JAN 3 2011
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN MISSISSIPPI...
TUSCOLAMETA CREEK AT WALNUT GROVE AFFECTING LEAKE COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS.
ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS)
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.
&&
MSC079-031544-
/O.CAN.KJAN.FL.W.0003.000000T0000Z-110105T0600Z/
/WTGM6.1.ER.110102T1030Z.110103T0315Z.110103T1357Z.NO/
914 AM CST MON JAN 3 2011
THE FLOOD WARNING IS CANCELLED FOR
THE TUSCOLAMETA CREEK AT WALNUT GROVE.
* AT 9:00 AM MONDAY THE STAGE WAS 24.9 FEET.
* FLOOD STAGE IS 25.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 23.5 FEET BY TOMORROW
MORNING.
* IMPACT...AT 25.0 FEET...AGRICULTURAL LAND AND LOW AREAS ALONG AND
NEAR THE RIVER BEGIN TO FLOOD.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME TUE WED THU CREST DAY TIME
TUSCOLAMETA CREEK
WALNUT GROVE 25 24.9 MON 09 AM 23.5 20.9 19.0 FALLING
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Jan 2, 5:18 AM CST, 1 hour 38 minutes earlier.
Area forecast discussion, Jan 2, 5:18 AM CST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 518 AM CST SUN JAN 2 2011 .DISCUSSION... TODAY THROUGH MONDAY NIGHT... BELOW NORMAL TEMPERATURES HAVE RETURNED TO THE ARKLAMISS IN WAKE OF THE STRONG COLD FRONT THAT PASSED THROUGH THE REGION LAST NIGHT. HIGHS TODAY WILL ONLY MAKE IT INTO THE MID 40S ALONG THE HWY 82 CORRIDOR... STRUGGLING TO GET ABOVE 50 ACROSS THE SOUTH. A FEW HIGH CLOUDS MAY PASS OTHERWISE PLENTY OF SUNSHINE IS EXPECTED. THE SURFACE PRESSURE GRADIENT WILL GRADUALLY WEAKEN THROUGH THE DAY...BUT NOT BEFORE A FEW GUSTS INTO THE MID TEENS DEVELOP IN THE MORNING... CONTINUING THROUGH THE AFTERNOON. NOT MUCH WILL CHANGE INTO THE FIRST PART OF THE WORK DUE TO PERSISTENT HIGH PRESSURE AT THE SURFACE/ZONAL FLOW ALOFT. A WEAK S/WV WILL SWING A COOL FRONT THROUGH THE REGION MONDAY NIGHT HOWEVER LITTLE IMPACT TO SENSIBLE WEATHER IS EXPECTED. MAV TEMPS LOOKED GOOD THROUGH THE PERIOD WITH JUST A COUPLE MINOR ADJUSTMENTS MADE TUESDAY MORNING. /BK/ TUESDAY THROUGH NEXT SATURDAY... FAST WESTERLY FLOW ALOFT WILL CONTINUE WITH A COOL CONTINENTAL POLAR AIRMASS REMAINING IN CONTROL THROUGH MOST OF THE LONG RANGE FORECAST...BUT THERE WILL BE TWO WINDOWS OF OPPORTUNITY FOR WET WEATHER. A COMPACT AND VIGOROUS MID LEVEL LOW CURRENTLY MOVING ONSHORE THE CA COAST WILL MAKE ITS WAY EASTWARD AND EVENTUALLY ENCOUNTER A DOMINANT POLAR VORTEX THAT EXTENDS SWD THROUGH THE PLAINS. THE LOW IS FORECAST TO OPEN AND SHEAR EWD IN THE INCREASINGLY CONVERGENT MID LEVEL FLOW...AND MODELS SHOW CONSIDERABLE SPREAD IN THE DEGREE OF WEAKENING THAT WILL TAKE PLACE...BUT THEY ALL INDICATE THAT A LOW-AMPLITUDE SHORTWAVE TROUGH WILL ZIP BY THE ARKLAMISS IN THE WED-WED NIGHT TIME FRAME. GIVEN THAT THE FAST SYSTEM SPEED AND VEERED LOW LEVEL FLOW WILL LIMIT WARM ADVECTION...HAVE CUT GFS MOS POPS SLIGHTLY TO FIT BETTER WITH SURROUNDING OFFICES...BUT THE RESERVOIR OF ANOMALOUS MOISTURE RESPONSIBLE FOR THE RECENT HEAVY RAINFALL IS NOT THAT FAR REMOVED AND JUST A LITTLE WARM ADVECTION WILL LIKELY LEAD TO SOME LIGHT RAIN ACROSS THE FORECAST AREA. FORECAST CONFIDENCE IS LOWER THAN NORMAL CONCERNING WED/WED NIGHT RAIN CHANCES. THE POLAR VORTEX CENTERED OVER THE GREAT LAKES/NORTHEAST CONUS WILL REMAIN DOMINANT THROUGH LATE WEEK. ANOTHER SRN STREAM LOW IS FORECAST TO BE SHEARED EWD BY THE VORTEX BRINGING MORE CHANCES FOR LIGHT PRECIPITATION AS WE GO FROM SATURDAY INTO NEXT SUNDAY. THERE IS SOME UNCERTAINTY REGARDING PRECIPITATION TYPE AS COLDER HIGH PRESSURE MAY BE BUILDING SOUTHWARD AT THE SAME TIME THAT LOW PRESSURE STRENGTHENS OVER THE NRN GULF...BUT FOR NOW A CONSENSUS OF THE WARMER 00Z ECMWF AND COLDER GFS/GEFS GIVES RAIN AND WILL STICK WITH THAT SOLUTION THIS FAR OUT. /EC/ && .AVIATION... VFR FLYING WEATHER XPCTD OVR THE NEXT 24 HOURS AS HIGH PRESSURE BUILDS OVR THE REGION. A FEW NORTHERLY GUSTS MAY BE PSBL LATE MORNING INTO THE AFTN...HOWEVER ANY GUSTS SHOULD BE CAPPED AT OR BELOW 15KTS. /BK/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 48 23 55 32 / 0 0 0 0 MERIDIAN 51 21 55 28 / 0 0 0 0 VICKSBURG 47 21 54 31 / 0 0 0 0 HATTIESBURG 51 24 55 31 / 0 0 0 0 NATCHEZ 49 24 54 34 / 0 0 0 0 GREENVILLE 43 24 50 30 / 0 0 0 0 GREENWOOD 44 22 53 29 / 0 0 0 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && BK/EC/
Hazardous weather outlook, Jan 2, 5:33 AM CST, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 533 AM CST SUN JAN 2 2011 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 031145- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 533 AM CST SUN JAN 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. EC
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 6:49 AM CST | River Flood Warning | JAN | Attala, Holmes | 5 days |
Nearby
River Flood Warnings in Mississippi, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.